Oregon, 2009

Heavy Snow in Oregon, December 29, 2009

December 29, 2009 · NWS PQR · 1 event in 1 county or zone

A quick moving storm moved across northwest Oregon and over the top of some very cold air. Because it was thought this system would effectively replace the cold air rather than ride atop it, the precipitation fell as a surprise snowfall over Portland Metro Area right before peak rush hour traffic began.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PQR wrote it up.

A quick moving storm moved across northwest Oregon and over the top of some very cold air. Because it was thought this system would effectively replace the cold air rather than ride atop it, the precipitation fell as a surprise snowfall over Portland Metro Area right before peak rush hour traffic began. This caused considerable problems on roadways across the entire city.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Dec 29, 8:30 AM PST, 5 hours earlier.

Area forecast discussion, Dec 29, 8:30 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
830 AM PST TUE DEC 29 2009

.SYNOPSIS..A FRONT WILL MOVE THROUGH THE REGION TODAY BRINGING SNOW
TO THE MOUNTAINS AND THE COLUMBIA RIVER GORGE TONIGHT WHILE THE
VALLEY GETS SOME RAIN TODAY. A STRONGER AND MORE ORGANIZED SYSTEM IS
EXPECTED THURSDAY AND FRIDAY.

&&

.SHORT TERM...DENSE FOG IN SOUTH VALLEY WILL MIX OUT THIS MORNING
WITH APPROACH OF A PACIFIC SYSTEM.  THIS SYSTEM IS FAST APPROACHING
AND COLD AIR IN PLACE MAY SEE SOME LIGHT FREEZING RAIN THIS MORNING
OR POSSIBLY INTO THE EARLY AFTERNOON IN THE SOUTH VALLEY BEFORE TEMPS
RISE ABOVE FREEZING. SHELTERED FOOTHILL VALLEYS MAY ALSO BE SLOW TO
SCOUR OUT COLD AIR AND MAY KEEP THE FREEZING RAIN THREAT A BIT
LONGER.

MAIN FOCUS OF THIS FRONT WILL BE THE WINTRY PRECIP IN THE
GORGE...HOOD RIVER VALLEY...AND HIGH CASCADES. COLD AIR IN PLACE ON
THE EAST SIDE HAS BUILT A DECENT COLD DOME THAT TAPERS TO THE WEST IN
THE GORGE. BELIEVE THERE WILL BE A NARROW BAND OF A FREEZING
RAIN...SLEET...SNOW MIX SOMEWHERE NEAR THE WEST END OF THE GORGE
WHILE THE EAST END REMAINS SNOW. A LITTLE HESITANT TO GO WARNINGS AS
QPF AMOUNTS DO NOT SEEM LIKE THEY WILL BE ENOUGH TO MAKE 4 INCHES IN
THE GORGE...EXCEPT SOME LOCAL 4 INCH ACCUMULATIONS NEAR HOOD RIVER.
UPPER HOOD RIVER VALLEY WILL LIKELY GET A GOOD SHOT OF SNOW THOUGH
WOULD LIKE TO SEE A LITTLE MORE UPSLOPE EASTERLY COMPONENT AND A
LITTLE MORE STORM LONGEVITY FOR ENHANCED SNOWFALL RATES THERE.
NEVERTHELESS APPEARS TO HAVE A GOOD 3 TO 4 HOUR PERIOD OF GOOD
DENDRITIC GROWTH WHICH HAS POTENTIAL TO ACCUMULATE SNOW QUICKLY.
NEVERTHELESS JUST UNDER 6 INCHES SEEMS REASONABLE THERE. COLDEST IR
TOPS OFFSHORE LOOK TO BE MOVING INTO SW OREGON AND THIS IS ANOTHER
GOOD REASON TO KEEP ADVISORY LEVELS AS THIS MAY HINDER GENERATING
MUCH QPF UP NORTH. RADAR IMAGERY ACTUALLY IS TAKING A LOT OF THE
HEAVIEST PRECIP INTO NORTHERN CALIFORNIA. AS PER MIDNIGHT SHIFTS
DISCUSSION A LITTLE STRETCHING UP NORTH COULD BE A DEAL BREAKER ON
ACCUMULATION AMOUNTS...THOUGH MOST MODELS STILL SUGGEST QPF WILL
EVENTUALLY MAKE IT. PRECIPITABLE WATER IMAGERY STILL HAS AN INCH OR
SO OF QPF NEAR 130W...SO WILL BANK ON THAT ARRIVING TONIGHT.

MAY ALSO SEE SOME BLOWING SNOW IN GORGE THOUGH BY GORGE STANDARDS
WINDS WILL BE FAIRLY LIGHT PERHAPS 15 MPH GUSTS.

CASCADE AMOUNTS SHOULD BE SIMILAR TO HOOD RIVER WITH SOME SLIGHT
ENHANCEMENT DUE TO OROGRAPHICS. AT ONSET OF PRECIP...SNOW LEVEL
SHOULD START AROUND 1500 FT AND SHOULD SLOWLY RAISE TO NEAR 3000 FT
BY LATE WED MORNING. 6 TO 10 INCHES SEEMS REASONABLE FOR THERE.

FOR THE WILLAMETTE VALLEY PRECIP SHOULD REMAIN RAIN.

MODELS IN AGREEMENT ON NEXT SYSTEM. STRONG WARM FRONT MOVES INTO THE
AREA THU WITH THE FRONT OCCLUDING LATE IN THE DAY ALONG THE COAST.
STRONG SURFACE LOW FOLLOWING FRI AS IT MOVES INSIDE 130W TOWARD
VANCOUVER ISLAND. QPF AMOUNTS WITH THIS SYSTEM LOOK WELL IN EXCESS OF
AN INCH FOR COASTAL LOCATIONS...2 TO 4 INCHES FOR COAST RANGE...1
INCH FOR VALLEYS AND CASCADES. WOLFE

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...AN ACTIVE AND
WET WEATHER PATTERN CONTINUES INTO LATE NEXT WEEK. A RATHER ROBUST
FRONTAL SYSTEM IS EXPECTED TO AFFECT THE FORECAST AREA LATE THURSDAY
THROUGH THE END OF THE WEEK. MODELS CONTINUE TO ADVERTISE HIGHER THAN
AVERAGE PRECIP AMOUNTS WITH THIS SYSTEM...AND WITH ORIGINS NEAR THE
TROPICS THIS SYSTEM COULD BRING HEALTHY AMOUNTS OF RAIN AND SNOW TO
HIGHER ELEVATIONS. WILL NEED TO MONITOR FUTURE MODEL RUNS CLOSELY FOR
THIS POSSIBILITY. THE WEATHER PATTERN STAYS PROGRESSIVE THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. BROWN

&&

.AVIATION...WIDESPREAD LOW CLOUDS AND FOG WILL AFFECT TERMINALS IN
THE CENTRAL AND SOUTHERN WILLAMETTE VALLEY THIS MORNING...WITH LOCAL
VISIBILITIES LESS THAN 1/4SM AND CEILINGS 100 FT OR LOWER.
CONDITIONS WILL BE SLOW TO IMPROVE THIS MORNING WITH VERY LITTLE LOW
LEVEL FLOW OR MIXING. IFR CONDITIONS MAY LAST UNTIL THE RAIN BEGINS
LATER IN THE AFTERNOON. FREEZING RAIN IS UNLIKELY IN THE CENTRAL AND
SOUTHERN WILLAMETTE VALLEY GIVEN THE TIMING OF THE ARRIVAL OF
PRECIPITATION. ELSEWHERE...OFFSHORE FLOW CONTINUES TO RESULT IN VFR
CONDITIONS. LOWERING CLOUDS MAY RESULT IN SOME RAIN AND MVFR
CONDITIONS NEAR THE COAST THIS AFTERNOON...SPREADING INLAND DURING
THE LATE AFTERNOON AND EVENING HOURS.

KPDX AND APPROACHES...VFR CONDITIONS ARE LIKELY TO PREVAIL THROUGH
THIS AFTERNOON. LIGHT RAIN WILL LIKELY BEGIN LATE THIS AFTERNOON AND
INCREASE IN INTENSITY THIS EVENING. TEMPERATURES WILL BE IN THE 30S
SO THERE IS ABOUT A 10 PERCENT CHANCE OF MIXED OR FREEZING
PRECIPITATION AT KPDX THIS EVENING...WITH BETTER CHANCES KTTD
EASTWARD. EAST WINDS GUSTING 20 TO 30 KT CONTINUE EAST OF KPDX NEAR
THE EXIT REGION OF THE GORGE WITH MORE MODERATE EAST WINDS AT THE
TERMINAL.

&&

.MARINE...OCCLUDING PACIFIC FRONTAL SYSTEM WILL CAUSE SE WINDS TO
INCREASE TODAY...FIRST IN THE OUTER COASTAL WATERS WHERE GALES
ARE LIKELY BY LATE MORNING. EASTERLY COMPONENT TO THE WIND SHOULD
HOLD OFF GALES IN THE INNER WATERS UNTIL AFTERNOON...WITH A SURGE
OF GALE FORCE WINDS AS THE FRONT ITSELF MOVES ACROSS THE INNER
WATERS THIS AFTERNOON. SEAS AROUND 7-8 FT THIS MORNING WILL RISE
AGAIN TO AROUND 12 FT IN ASSOCIATION WITH THIS APPROACHING FRONTAL
SYSTEM.

IN THE LONGER RANGE...A STRONGER LOW PRESSURE SYSTEM AND ASSOCIATED
FRONT WILL IMPACT THE WATERS TOWARD THE END OF THE WEEK. MODELS
RANGE IN STRENGTH FROM LOW END GALES TO MODERATE STORM FORCE
WINDS...SO IT REMAINS UNCLEAR JUST HOW STRONG THIS SYSTEM WILL BE.
HOWEVER CONFIDENCE IS GROWING THAT A SIGNIFICANT STORM SYSTEM OF
SOME SORT WILL IMPACT THE WATERS IN THE THU-SAT TIME PERIOD. FIRST
WILL BE THE WINDS...THEN A LARGE SWELL COUPLED WITH A BIT OF A STORM
SURGE WILL IMPACT THE COASTAL WATERS. ENP/WAVEWATCH ARE UP INTO THE
25-30 FT RANGE FRI/EARLY SAT DUE TO A GREAT FETCH AND TRAJECTORY TO
THIS SYSTEM FOR LARGE SWELL ON OUR COAST. MEANWHILE ASTRONOMICAL
HIGH TIDES WILL BE NEAR THEIR HIGHEST OF THE YEAR. THIS SYSTEM BEARS
WATCHING...AND A SPECIAL WEATHER STATEMENT HAS ALREADY BEEN ISSUED
FOR THE COAST INDICATING THE INCREASING THREAT OF COASTAL FLOODING
TOWARD THE END OF THE WEEK.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 10 AM PST
     WEDNESDAY FOR UPPER HOOD RIVER VALLEY.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM PST
     WEDNESDAY FOR CASCADES IN LANE COUNTY-NORTHERN OREGON
     CASCADES-WESTERN COLUMBIA RIVER GORGE.

     DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING FOR CENTRAL
     WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY.

WA...WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM PST
     WEDNESDAY FOR SOUTH WASHINGTON CASCADES-WESTERN COLUMBIA
     RIVER GORGE.

     AIR STAGNATION ADVISORY UNTIL 10 AM PST THIS MORNING FOR I-5
     CORRIDOR IN COWLITZ COUNTY.

PZ...GALE WARNING FROM 6 AM TO 6 PM PST TODAY FOR THE OUTER
     COASTAL WATERS FROM CAPE SHOALWATER TO FLORENCE 10-60 NM
     OFFSHORE.

     GALE WARNING FROM 11 AM TO 6 PM PST TODAY FOR THE INNER
     COASTAL WATERS FROM CAPE SHOALWATER TO FLORENCE OUT TO 10 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM NOON TO
     6 PM PST TODAY AND AGAIN EARLY WED MORNING.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Dec 29, 5:30 AM PST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
530 AM PST TUE DEC 29 2009

ORZ009-014-WAZ023-301400-
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
530 AM PST TUE DEC 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH FOR HEAVY SNOW IS IN EFFECT THIS EVENING
UNTIL EARLY WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW SHOWERS WILL END ON WEDNESDAY...BUT ADDITIONAL SNOW IS
POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ011-013-WAZ019-301400-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
530 AM PST TUE DEC 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL INCREASE THIS EVENING WITH POSSIBLE ADVISORY AMOUNTS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW SHOWERS WILL DECREASE WEDNESDAY...BUT ADDITIONAL SNOW WILL
FALL ON THURSDAY AS SNOW LEVELS RISE TO PASS LEVELS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WAZ022-301400-
I-5 CORRIDOR IN COWLITZ COUNTY-
530 AM PST TUE DEC 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

AN AIR STAGNATION ADVISORY IS IN EFFECT THROUGH 10 AM THIS
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ001>008-010-012-WAZ020-021-039-040-301400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-
SOUTH WASHINGTON COAST-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
530 AM PST TUE DEC 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-301400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
530 AM PST TUE DEC 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS ARE LIKELY THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Dec 29, 1:16 PM PST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
116 PM PST TUE DEC 29 2009

ORZ005>008-WAZ022-039-300600-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...HILLSBORO...
PORTLAND...OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...DALLAS...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...CASTLE ROCK...
VANCOUVER...BATTLE GROUND...WASHOUGAL
116 PM PST TUE DEC 29 2009

...WINTERY MIX EXPECTED THIS AFTERNOON INTO THIS EVENING ACROSS
THE INTERIOR LOWLANDS...

COLD AIR MASS OVER THE REGION WILL BE SLOW TO MOVE. AT THE SAME
TIME...A FRONT OFFSHORE IS PUSHING PRECIPITATION INTO THE REGION.

PRECIPITATION TYPE WILL BEGIN AS SNOW...SLEET AND/OR FREEZING RAIN
THIS AFTERNOON...THEN TRANSITION TO JUST RAIN LATER THIS EVENING.

EVEN THOUGH LITTLE OR NO ACCUMULATION IS EXPECTED...IT IS POSSIBLE
THAT SOME LOCATIONS MAY RECEIVE UP TO ONE HALF OF AN INCH...WITH
LOCAL SPOTS BETWEEN CORVALLIS TO SALEM TO AURORA COULD SEE AROUND
ONE INCH OF SLEET AND SNOW ACCUMULATION.

ORZ001-002-WAZ021-300600-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
116 PM PST TUE DEC 29 2009

...INCREASING THREAT FOR COASTAL FLOODING LATE THIS WEEK...

INCREASINGLY HIGH ASTRONOMICAL TIDES...COMBINED WITH A MODERATE
SOUTH WINDS ASSOCIATED WITH STRONGER FRONTS ARRIVING...WILL BRING
A POTENTIAL FOR COASTAL FLOODING TOWARD THE END OF THE WEEK. THE
FIRST OF THESE STRONGER FRONTS IS EXPECTED TO MAKE LANDFALL MIDDAY
THURSDAY WHICH COINCIDES WITH ONE OF THE HIGHEST HIGH TIDES OF THE
YEAR.

A SECOND FRONT WILL SWING ON SHORE ON FRIDAY ALSO NEAR THE TIME
OF HIGH TIDE. LARGE WESTERLY SWELL GENERATED BY THE STORM SYSTEM
WILL ARRIVE AT THE COAST ON FRIDAY POSSIBLY GENERATING HAZARDOUS
SURF CONDITIONS AS WELL AS ADDING TO THE COASTAL FLOODING
POTENTIAL.

AT TOKE POINT NEAR WILLAPA BAY...ASTRONOMICAL HIGH TIDES OF 11.1
FT WILL OCCUR AT THE MIDDAY TIDES THURSDAY AND FRIDAY. WATER
LEVELS OVER 11 FT CREATE MINOR TIDAL OVERFLOWS WHILE 14.5 FT IS
THE THRESHOLD FOR MORE WIDESPREAD COASTAL FLOODING PROBLEMS. THE
MAGNITUDE OF TIDAL ANOMALY...THE ADDITIONAL BOOST TO THE COASTAL
WATER LEVEL DUE TO THE ACTION OF FRONTAL SYSTEM ITSELF...IS STILL
UNCERTAIN.

FACTORS THAT WILL INFLUENCE THE FINAL WATER HEIGHT INCLUDE...THE
DEPTH OF THE LOW PRESSURE AREA AND STRENGTH OF THE WINDS...THE
AMOUNT OF RUNOFF ADDED TO THE COASTAL RIVERS AND THE AMOUNT WAVE
ACTION ALONG THE BEACHES TO DRIVE THE WATER FURTHER UP.

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Greater Portland Metro Area

When
December 29, 1:30 PM PST to 10:00 PM PST
Where
Greater Portland Metro Area forecast zone
Reported by
Amateur Radio

The amateur/HAM radio community was crucial in relaying reports of snow from around the area to forecasters at the National Weather Service. Many reports also came from the Skywarn spotter network. Across the metro area, between 2 and 4 inches with locally 7 inches reported by the end of the event.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2009Every state in 2009This day in weather historyWarnings in Oregon, December 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 205241.